Jump to content

Advertisement
  • No one should be alone in this. We can help.
If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.                                                                            If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.

Advertisement
Advertisement
Advertisement
Photo

Cipralex And Alcohol


  • Please log in to reply
5 replies to this topic

#1 twitchyq

twitchyq

    Newbie

  • Newbie
  • Pip
  • 43 posts
  • Gender:Female
  • Location:Canada

Posted 10 January 2011 - 12:08 PM

I am a social drinker and in my mid-twenties. I had not felt much like going out and partying with my friends but this weekend I actually was looking forward to it. I went out with friends for a goodbye party at Dave and Buster's and had a couple beers to celebrate. I found that I got drunk a lot quicker than normal (pretty buzzed by my third alcohol) and after five drinks all night, I was very drunk! Normally, it would take probably about seven drinks to do that to me. Then, when I woke up the next day, I had a HORRIBLE hangover. Super exhausted, head-achey and was a complete write off all day.

I know that it is not a good idea to drink while on medication, but I am the type of person that needs to learn from experience. Needless to say, next weekend if I decide to go out, I won't be drinking more than one or two!

What are other people's experiences with the effects of alcohol and cipralex?

#2 BetterOff

BetterOff

    Platinum Member

  • Platinum Member
  • PipPipPipPipPipPipPipPip
  • 4,232 posts
  • Gender:Male

Posted 10 January 2011 - 01:37 PM

Hello, the answer to your question is actually not to drink at all! Alcohol is a depressant and it does not mix well with Celexa/Cipralex at all, you can still have fun going out with friends by sticking to non-alcoholic beverages, please I urge you do not drink at all while on medication, you can still enjoy yourself, in fact you can be the designated driver! Thats a good excuse for not drinking (should you need an excuse) because mixing your medication with alcohol is very bad, it should even say that on the bottle, do not drink...
I have learned to enjoy myself without drinking, you should still be able to socialize and make good conversation and enjoy yourself just being with friends and getting out....
Good Luck, you need to do what you think is best for yourself but I think you are doing the medication an injustice and yourself since you said the next day you felt miserable, remember that if you can next time you go out partying.
Best wishes.
Information supplied on Depression Forums by members should not be relied upon and is not a substitute for medical advice from a health professional or doctor.

#3 jimbow15

jimbow15

    Platinum Member

  • Platinum Member
  • PipPipPipPipPipPipPipPip
  • 9,241 posts
  • Gender:Male
  • Location:UK and Ireland

Posted 10 January 2011 - 01:59 PM

Hi twitchyq,

Well as Betteroff said , best not to drink at all while on AD medication . A few drinks won't do you much harm , but it is an depressant and won't help you feel any better as you have found.

I have the occasional drink socially as well , but even I know it would be better not too drink.

Well you do learn by experience.

Best Wishes

Jim Bow

Edited by jimbow15, 10 January 2011 - 02:01 PM.

"The most beautiful thing we can experience is the mysterious. It is the source of all true art and all science. He to whom this emotion is a stranger, who can no longer pause to wonder and stand rapt in awe, is as good as dead: his eyes are closed." Albert E.


Information supplied on Depression Forums by members should not be relied upon and is not a substitute for medical advice from a health professional or doctor.

#4 tekgrl

tekgrl

    Junior Member

  • Junior Member
  • PipPip
  • 65 posts
  • Gender:Female
  • Location:UK

Posted 11 January 2011 - 01:39 PM

hi twitchyq,

I have experienced similar effects when drinking on citalopram. I'm not a big drinker personally, so it doesn't bother me not drinking. At most I have a glass of alcohol.

As others said, mixing ADs with alcohol can have a bad effect, I've seen the results in a close friend of mine and it can seriously alter your mood drastically. I would say one drink is fine, but being drunk can have really negative effects on your mood for a couple of days. Also, it can be very scary for others around you as things have a tendency to come out when intoxicated and you might regret it in the long run.

Also, missing a dose of your ADs before drinking is a bad idea, a close friend of mine does that and it really doesn't help in the long run.

Hope that helps!

Take care and be strong. X

--
TekGrl - female,31 and in technical computing related career

Meds: Currently on Sertraline 50mg (dropped from 100mg 4 weeks ago), was on Citalopram for 3 yrs before. Also on Levothyroxine for thyroid problems.

 

Diagnoses - Depression , Anxiety. Usually ok until there's a life trigger. Diagnosed in 2009, but think it's been going on since 1992.


#5 Gypsybelle10

Gypsybelle10

    Newbie

  • Newbie
  • Pip
  • 7 posts
  • Gender:Female
  • Location:Va. Beach, Virginia

Posted 11 January 2011 - 03:46 PM

I have been on Lexapro for years and noticed if I have more than 2 drinks i would almost get a headached immediately. If I had more I would wake up neausueous with panic attacks. Alcohol and meds definately do NOT mix. And it ony took me 4 ER visits with panic/anxiety with suicidal feelings in as many months to figure this out. I am not too smart that way. Living in a beach town it's hard not to get caught up going out with friends and forget that I am going to pay a very high price in about 8 hours. It is frustrating because like you, after very little I am dizzy and feeling very drunk and not in a fun way. It has just been something I have had to accept as part of my illness that I have to be on meds and alcohol just doesn't work with them, and is in fact dangerous to my physical and mental health. I sometimes wish I could be a "normal person" and have a girls night out and have a few margaritas, a cosmo and just let it all go but..... i did enough of that in my 20's that I guess I am done, still it would be fun to have that release from time to time but the aftermath last time was a short stint in the local psychiatric hospital for anxiety and depression with the physical effect of migraines that alcohol triggers thus triggering neausea. I sincerey hope I never have to go through that again.




I am a social drinker and in my mid-twenties. I had not felt much like going out and partying with my friends but this weekend I actually was looking forward to it. I went out with friends for a goodbye party at Dave and Buster's and had a couple beers to celebrate. I found that I got drunk a lot quicker than normal (pretty buzzed by my third alcohol) and after five drinks all night, I was very drunk! Normally, it would take probably about seven drinks to do that to me. Then, when I woke up the next day, I had a HORRIBLE hangover. Super exhausted, head-achey and was a complete write off all day.

I know that it is not a good idea to drink while on medication, but I am the type of person that needs to learn from experience. Needless to say, next weekend if I decide to go out, I won't be drinking more than one or two!

What are other people's experiences with the effects of alcohol and cipralex?



#6 Faust

Faust

    Newbie

  • Newbie
  • Pip
  • 27 posts
  • Gender:Female

Posted 10 April 2011 - 11:31 PM

When I was on 20-40 mg of Celexa, I noticed that if I got drunk, the next day I would be on the verge of panic attacks. My fiance is on Paxil and can drink with no problem. I wonder if there is something about citalopram that causes it to react especially badly with alcohol, even compared to other SSRIs.
I'm 35 years old. (Too paranoid to list my birthday.)




1 user(s) are reading this topic

0 members, 1 guests, 0 anonymous users